Steady solutions for bubbles in dipole-driven Stokes flows

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

In this paper we present a new family of steady bubble solutions in two-dimensional slow viscous flow, driven by a dipole singularity within the flow and surface tension effects at the bubble boundary. These solutions generalize the semi-infinite domain solution constructed by Jeong and Moffatt [J. Fluid Mech. 241, 1 (1992)] to describe their experimental observations for free surface flow in a large tank driven by counter-rotating rollers (the dipole singularity models the action of the rollers). (C) 2000 American Institute of Physics.

Original languageEnglish (US)
Pages (from-to)2162-2168
Number of pages7
JournalPhysics of Fluids
Volume12
Issue number9
DOIs
StatePublished - Jan 1 2000
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Steady solutions for bubbles in dipole-driven Stokes flows'. Together they form a unique fingerprint.

Cite this